MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY DR, U1.6 SJ4 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY DR, U1.6 SJ4 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number CD2231-40Q
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) exhibited delayed charge time.As a resolution programming changes were made but the issue persisted.The patient condition was stable.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.
 
Event or Problem Description
New information received indicated that the implantable cardioverter defibrillator (icd) exhibited premature battery depletion.The physician explanted the icd.
 
Event or Problem Description
New information received indicated that the patient experienced discomfort such as pain, fear, and anxiety due to the explant procedure of the icd.
 
Additional Manufacturer Narrative
Reported events of slow charging and premature discharge of battery were confirmed.The device was in backup vvi mode upon receipt.Analysis of device image indicated the device went into backup vvi mode due to reset error caused by battery depletion.A longevity calculation was performed and found the battery depletion was premature.The device was cut open and battery voltage was found at end of life (eol) level.Electrical testing revealed no high current drain sources.Battery analysis by the manufacturer found lithium cluster formation within the cell but at the time of analysis the clusters did not appear to be in a location or size that would be sufficient to cause an internal short of the battery.From these analyses, in the absence of high current draw, it is probable that the premature battery depletion and slow charging was caused by a lithium cluster induced short circuit.A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.

Brand Name
FORTIFY DR, U1.6 SJ4 US
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key22822219
Report Number2017865-2025-97533
Device Sequence Number21151035
Product Code NVZ
UDI-Device Identifier05414734504386
UDI-Public(01)05414734504386(10)A000164510(17)260331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberCD2231-40Q
Device Catalogue NumberCD2231-40Q
Device Lot NumberA000164510
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/20/2025
11/05/2025
11/12/2025
11/24/2025
05/29/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date08/29/2025
11/06/2025
11/13/2025
11/24/2025
06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown